Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Morse decompositions of nonautonomous dynamical systems

Author: Martin Rasmussen
Journal: Trans. Amer. Math. Soc. 359 (2007), 5091-5115
MSC (2000): Primary 34D05, 37B25, 37B55, 37C70; Secondary 34D08
Published electronically: April 24, 2007
MathSciNet review: 2320661
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The global asymptotic behavior of dynamical systems on compact metric spaces can be described via Morse decompositions. Their components, the so-called Morse sets, are obtained as intersections of attractors and repellers of the system. In this paper, new notions of attractor and repeller for nonautonomous dynamical systems are introduced which are designed to establish nonautonomous generalizations of the Morse decomposition. The dynamical properties of these decompositions are discussed, and nonautonomous Lyapunov functions which are constant on the Morse sets are constructed explicitly. Moreover, Morse decompositions of one-dimensional and linear systems are studied.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 34D05, 37B25, 37B55, 37C70, 34D08

Retrieve articles in all journals with MSC (2000): 34D05, 37B25, 37B55, 37C70, 34D08

Additional Information

Martin Rasmussen
Affiliation: Department of Mathematics, University of Augsburg, D-86135 Augsburg, Germany

Keywords: Attractor, attractor-repeller pair, Lyapunov function, Morse decomposition, Morse set, nonautonomous dynamical system, repeller
Received by editor(s): August 2, 2005
Received by editor(s) in revised form: December 1, 2005
Published electronically: April 24, 2007
Additional Notes: This research was supported by the “Graduiertenkolleg: Nichtlineare Probleme in Analysis, Geometrie und Physik” (GK 283) financed by the DFG and the State of Bavaria
Article copyright: © Copyright 2007 American Mathematical Society